Alert archive / South Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Aberdeen, SD

June 3, 2006Sully County, South Dakota

NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 3, 2006, 9:30 PM CDT for Sully County, South Dakota. It was in force for 17 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2006, 9:30 PM CDT (02:30 UTC)
Expired
Jun 3, 2006, 9:47 PM CDT
In force
17 min
Issued by
NWS Aberdeen, SD
Area
Counties, with a storm outline in the text

County Sully County, SD

The radar

The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 9:30 PM CDTHAIL 1.2515 Ese Onida, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 4:42 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2716 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KABR 040230
SVRABR
SDC119-040300-
/O.NEW.KABR.SV.W.0039.060604T0230Z-060604T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
930 PM CDT SAT JUN 3 2006

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SULLY COUNTY IN CENTRAL SOUTH DAKOTA...

* UNTIL 1000 PM CDT

* AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER SOUTHEASTERN SULLY COUNTY...MOVING EAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE COUNTY.

THIS IS A DANGEROUS STORM WITH THE POTENTIAL TO PRODUCE LARGE HAIL
AND DAMAGING WINDS. TAKE SHELTER NOW

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
ABERDEEN.

LAT...LON 4470 9980 4456 9981 4456 9968 4472 9968

$$
ALBRECHT
1 follow-up statement
000 
WWUS53 KABR 040247
SVSABR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
947 PM CDT SAT JUN 3 2006

SDC119-040257-
/O.CAN.KABR.SV.W.0039.000000T0000Z-060604T0300Z/
SULLY SD-
947 PM CDT SAT JUN 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR SULLY COUNTY HAS BEEN
CANCELLED...

AT 945 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING
HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SUNDAY
MORNING FOR CENTRAL SOUTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHEASTERN
SOUTH DAKOTA.

LAT...LON 4470 9980 4456 9981 4456 9968 4472 9968

$$
ALBRECHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:15 PM CDT, 6 hours 15 minutes earlier.

Area forecast discussion, Jun 3, 3:15 PM CDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
315 PM CDT SAT JUN 3 2006

.SHORT TERM...TONIGHT AND SUNDAY
CURRENTLY HAVE AN UPPER WAVE POSITIONED OVER ERN WY/MT...WITH AN
ASSOCIATED AREA OF SFC LOW PRESSURE STRETCHING FROM SRN SASK
SOUTHWARD ACROSS THE ND/MT AND SD/WY BORDERS INTO WRN NEBRASKA. HAVE
SOUTH TO SOUTHEASTERLY FLOW ACROSS THE CWA...WITH THE FRONTAL
BOUNDARY OF INTEREST JUST TO THE EAST OF A LINE OF KSDY...KBHK...AND
BUFFALO SD. THIS BOUNDARY IS EXPECTED TO PUSH EAST SLOWLY AS THE
UPPER WAVE...AND SFC LOW SLIDE EAST TONIGHT. EXPECT FOCUS FOR
THUNDERSTORM DEVELOPMENT ALONG THIS FRONTAL BOUNDARY LATER THIS
AFTERNOON AND EARLY EVENING AS IT SLIDES ACROSS WESTERN SOUTH
DAKOTA. DECENT INSTABILITY ACROSS THE CWA WITH SBCAPE OF AROUND 2000
J/KG...AND SLIGHTLY HIGHER MUCAPE VALUES NOTED IN THE NAM/RUC. HAVE
SOME CONVECTIVE INHIBITION SO MAY BEGIN WITH MORE ISOLATED
DEVELOPMENT. HOWEVER EXPECT STORMS TO BECOME ELEVATED AS THE SYSTEM
PUSHES INTO EASTERN SOUTH DAKOTA LATER THIS EVENING AND INTO THE
OVERNIGHT. MID LEVEL LAPSE RATES QUITE STEEP AROUND 7-8 C/KM...WITH
OK DIRECTIONAL SHEAR IN THE LOW MID/LEVELS. THIS WILL ALLOW FOR SOME
SEVERE POTENTIAL WITH ANY THUNDERSTORM DEVELOPMENT. HOWEVER THE DEEP
LAYER SHEAR IS STILL SOMEWHAT LACKING...SO ANY SEVERE STORMS MAY BE
SHORTER-LIVED. HEAVIER RAIN AMOUNTS STILL POSSIBLE WITH THE SLOWER
MOVEMENT OF THE FRONT...AND PWAT VALUES STILL IN THE 1-1.5 INCH
RANGE ACROSS THE CWA. HOWEVER AS MENTIONED IN PREVIOUS
DISCUSSIONS...FLOODING POTENTIAL IS LOWERED DUE TO LACK OF
PRECIPITATION ACROSS PORTIONS OF THE CWA IN PREVIOUS WEEKS. LOOKS
LIKE SLIGHTLY COOLER CONDITIONS ARE IN STORE ACROSS THE CWA FOR
SUNDAY BEHIND THE FRONT...WITH LOWERS 80S ACROSS THE EAST AND UPPER
80S OUT WEST. COULD SEE SOME LINGERING -TRW ACROSS THE EAST INTO THE
MORNING...AS UPPER WAVE/FRONTAL BOUNDARY JUST MAKING ITS WAY TO
EASTERN SOUTH DAKOTA AND WC MINNESOTA. FRONTAL BOUNDARY REMAINS IN
THE EASTERN AREA THROUGH MUCH OF SUNDAY...SO HAVE INCLUDED A SLIGHT
CHANCE FOR THUNDERSTORMS ACROSS THE EXTREME EAST SUNDAY AFTERNOON.
COULD SEE SOME REDEVELOPMENT ALONG THE FRONT WITH SOME HEATING LATE
IN THE DAY.

.MID TERM...SUNDAY NIGHT THROUGH TUESDAY NIGHT
FORECAST CHALLENGES INCLUDE PRECIP POTENTIAL LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON ALONG WITH TEMPS.

THE FLOW PATTERN IN THE MID TERM STILL APPEARS TO BE WSW FLOW WITH A
SUCCESSION OF MID-LEVEL SHORT WAVES RIDING INTO/THROUGH UPPER LEVEL
PRESSURE RIDGE IN PLACE OVER THE WESTERN TWO-THIRDS OF THE US
THROUGH MONDAY NIGHT. TUESDAY/TUESDAY NIGHT...SHOWCASES HEIGHT RISES
AND A GENERAL DRYING OF THE COLUMN.

BY SUNDAY NIGHT /AFTER 06Z/ A MID-LEVEL SHORT WAVE TROF IS
APPROACHING THE CWA IN BOTH THE NAM AND GFS SOLUTIONS AND SHOULD BE
LIGHTING UP THE WESTERN DAKOTA 88D RADARS BY SUNRISE. THIS ELEVATED
CONVECTION SPILLS OVER INTO THE ABR WESTERN AND CENTRAL ZONES
THROUGH MID-DAY. THE SURFACE TROF ASSOCIATED WITH THIS UPPER WAVE
SHOULD BE APPROACHING THE JAMES RIVER VALLEY BY LATE
AFTERNOON...WHERE BETTER LOW LEVEL MOISTURE WILL RESIDE. WITH 1500
TO 2500 J/KG OF CAPE AND NEGLIGIBLE CINH...EXPECTING CONVECTION TO
REFIRE IN/ALONG THE SURFACE TROF AND MOVE THROUGH THE EASTERN ZONES.
THIS STRONGER SURFACE TROF WILL BE FOLLOWED ON BY CANADIAN SURFACE
HIGH PRESSURE MONDAY NIGHT THROUGH TUESDAY NIGHT...WHICH SHOULD DRY
AND COOL THE LOW LEVELS ENOUGH TO INHIBIT ANYMORE CONVECTION IN THE
MID TERM PERIOD.

DESPITE A FAIRLY ACTIVE THERMAL ADVECTION PATTERN...850HPA TEMPS
NEVER REALLY STRAY MUCH FROM A +15C /OUT EAST/ TO +21C /OUT WEST/
RANGE...SO DID NOT HAVE TO DO MUCH TINKERING IN THE MAX/MIN T GRIDS
AS THEY ALREADY LOOKED REPRESENTATIVE.

.LONG TERM...WEDNESDAY THROUGH SATURDAY
THE EC AND GFS MEDIUM RANGE SOLUTIONS HAVE TRENDED A LITTLE MORE
TOWARD THE NCEP ENSEMBLE MEAN OVER THE CENTRAL US...INCLUDING THE
CRITICAL GREAT LAKES REGION. THAT IS...LESS AGGRESSIVE DIGGING AN
UPPER WAVE SEWD INTO THE GREAT LAKES. THIS...IN TURN...LEAVES THIS
FORECAST AREA IN WEAKER CAA SEQUENCE FROM THURSDAY THROUGH SATURDAY.
THE MODELS STILL AGREE TO BRING A BACK DOOR COLD FRONT SOUTH THROUGH
THE FORECAST AREA ON WEDNESDAY...BUT THEY ARE A GOOD 5 DEGREES
CELSIUS WARMER THAN THEY WERE YESTERDAY WRT 850HPA TEMPS FOR
THURSDAY THROUGH SATURDAY.

THERE ARE THREE INSTANCES OF PRECIP POTENTIAL IN THE EXTENDED. THE
FIRST SHOWS UP WEDNESDAY EVENING/OVERNIGHT AS DEWPOINT POOLING
EXPECTED ALONG THE SOUTHWARD SAGGING BACK DOOR COLD FRONT OVER THE
UNR FA IS FORECAST TO HELP INITIATE CONVECTION ACROSS CENTRAL/SOUTH
CENTRAL SOUTH DAKOTA. THIS CONVECTION IS EXPECTED TO COALESCE INTO
AN MCS AND PROPAGATE EASTWARD ACROSS THE SOUTHERN HALF OF THE STATE
INTO THE FIRST PART OF THURSDAY. SLT CHANCE POPS ADDED FOR THIS. THE
SECOND POTENTIAL TIMEFRAME OF PRECIP SHOWS UP THURSDAY NIGHT WHILE
MID AND UPPER LEVEL RIDGE IS IN PLACE OVER FA. IMPRESSIVE THETA-E
ADVECTION AT 850HPA AND 700HPA ACROSS THE CENTRAL AND EASTERN FA
AHEAD OF ANOTHER APPROACHING MID-LEVEL SHORT WAVE TROF WILL COMBINE
WITH STEEP MID-LEVEL LAPSE RATES TO INITIATE SOME ELEVATED NOCTURNAL
CONVECTION WHICH THEN MOVES EAST INTO MINNESOTA DURING THE MORNING
HOURS ON FRIDAY. COLLABORATION YIELDED HOLDING OFF POPS MENTION FOR
NOW FOR THIS FEATURE. THE THIRD TIMEFRAME OF PRECIP CONCERN COMES
SATURDAY /DAY 7/ EVENING WHEN THE DAY 4 BACK DOOR FRONT RETROGRADES
NORTH BACK INTO THE FORECAST AREA WHILE A STRONGER MID-LEVEL WAVE
APPROACHES FROM THE PAC NORTHWEST. THE 12Z GFS SOLUTION IS
ADVERTISING ALOT OF DEWPOINT POOLING ALONG THIS SLOWLY NORTHWARD
MOVING BOUNDARY /SFC DPS PROGGED AT 70F OR BETTER/ AND SUSPECT THAT
THIS IS BEING OVERDONE. NEVERTHELESS THE SIGNAL FOR MOISTURE RETURN
IS CERTAINLY THERE...SO INTRODUCED A 20 TO 30 POP ACROSS CWA FOR THE
INTERACTION OF THIS BOUNDARY WITH THE LOW LEVEL MOISTURE AND
APPROACHING WAVE.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

ALBRECHT/DORN
Hazardous weather outlook, Jun 3, 4:54 AM CDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
454 AM CDT SAT JUN 3 2006

MNZ039-046-SDZ006>008-011-018>023-041000-
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
454 AM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA FROM THE WEST
TONIGHT. ALTHOUGH AN ISOLATED SEVERE STORM WILL BE POSSIBLE...THE
MAIN THREAT WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SUNDAY AS AN
UPPER DISTURBANCE SLOWLY MOVES EAST. ANOTHER DISTURBANCE WILL
MOVE THROUGH THE REGION ON MONDAY. WHILE ISOLATED SEVERE STORMS
WILL BE POSSIBLE...THE MAIN THREAT ON SUNDAY AND MONDAY WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ033>035-045-048-041000-
STANLEY-SULLY-HUGHES-JONES-LYMAN-
454 AM CDT SAT JUN 3 2006 /354 AM MDT SAT JUN 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AREA LATE THIS
AFTERNOON. SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE
POSSIBLE AS WELL. THE THUNDERSTORMS WILL MAINLY AFFECT THE AREA
LATE IN THE AFTERNOON AND DURING THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON.

SDZ003-004-009-015-041000-
CORSON-CAMPBELL-WALWORTH-DEWEY-
454 AM CDT SAT JUN 3 2006 /354 AM MDT SAT JUN 3 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AREA LATE THIS
AFTERNOON. SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE
POSSIBLE AS WELL. THE THUNDERSTORMS WILL MAINLY AFFECT THE AREA
LATE IN THE AFTERNOON AND DURING THE EVENING HOURS.

ALSO...THE GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH
CATEGORY THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SUNDAY AS AN
UPPER DISTURBANCE SLOWLY MOVES EAST. ANOTHER DISTURBANCE WILL
MOVE THROUGH THE REGION ON MONDAY. WHILE ISOLATED SEVERE STORMS
WILL BE POSSIBLE...THE MAIN THREAT ON SUNDAY AND MONDAY WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON.

SDZ016-041000-
POTTER-
454 AM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA FROM THE WEST
TONIGHT. ALTHOUGH AN ISOLATED SEVERE STORM WILL BE POSSIBLE...THE
MAIN THREAT WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SUNDAY AS AN
UPPER DISTURBANCE SLOWLY MOVES EAST. ANOTHER DISTURBANCE WILL
MOVE THROUGH THE REGION ON MONDAY. WHILE ISOLATED SEVERE STORMS
WILL BE POSSIBLE...THE MAIN THREAT ON SUNDAY AND MONDAY WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ017-036-037-051-041000-
FAULK-HYDE-HAND-BUFFALO-
454 AM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL AFFECT THE AREA EARLY THIS MORNING.
THEN TONIGHT...THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA FROM THE
WEST. ALTHOUGH AN ISOLATED SEVERE STORM WILL BE POSSIBLE...THE
MAIN THREAT WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SUNDAY AS AN
UPPER DISTURBANCE SLOWLY MOVES EAST. ANOTHER DISTURBANCE WILL
MOVE THROUGH THE REGION ON MONDAY. WHILE ISOLATED SEVERE STORMS
WILL BE POSSIBLE...THE MAIN THREAT ON SUNDAY AND MONDAY WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ005-010-041000-
MCPHERSON-EDMUNDS-
454 AM CDT SAT JUN 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

TONIGHT...THUNDERSTORMS ARE EXPECTED TO PUSH INTO THE AREA FROM
THE WEST. ALTHOUGH AN ISOLATED SEVERE STORM WILL BE POSSIBLE...THE
MAIN THREAT WILL BE LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON SUNDAY AS AN
UPPER DISTURBANCE SLOWLY MOVES EAST. ANOTHER DISTURBANCE WILL
MOVE THROUGH THE REGION ON MONDAY. WHILE ISOLATED SEVERE STORMS
WILL BE POSSIBLE...THE MAIN THREAT ON SUNDAY AND MONDAY WILL BE
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

KNUTSVIG

In the hours before

Local storm report, Jun 3, 7:05 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
705 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             18 E AGAR               44.84N 99.71W
06/03/2006  E0.88 INCH       SULLY              SD   PUBLIC

            HAIL FELL OFF AND ON FROM 620 PM TO 640 PM.

0625 PM     HAIL             16 N HOLABIRD           44.76N 99.60W
06/03/2006  E1.75 INCH       HYDE               SD   PUBLIC

            HAIL FELL FROM 625 PM TO 655 PM AND WAS ANYWHERE FROM PEA
            TO GOLFBALL SIZE.

&&

PARKIN
Local storm report, Jun 3, 7:47 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
747 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             HOVEN                   45.24N 99.78W
06/03/2006  E0.75 INCH       POTTER             SD   PUBLIC

&&

BEHNKE
Local storm report, Jun 3, 8:19 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
819 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             3 N HOLABIRD            44.57N 99.60W
06/03/2006  E1.25 INCH       HYDE               SD   PUBLIC

&&

PARKIN
Local storm report, Jun 3, 8:37 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
837 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             10 N HOLABIRD           44.67N 99.60W
06/03/2006  E1.75 INCH       HYDE               SD   PUBLIC

            HAIL WAS PENNY TO GOLFBALL SIZE

&&

PARKIN
Local storm report, Jun 3, 9:08 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
908 PM CDT SAT JUN 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             21 NW ONIDA             44.92N 100.37W
06/03/2006  E1.75 INCH       POTTER             SD   PUBLIC

&&

PARKIN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:16 PM CDTFlash Flood WarningABRHyde3 hr
Jun 3, 7:27 PM CDTSevere Thunderstorm WarningABRPotter33 min
Jun 3, 7:34 PM CDTSevere Thunderstorm WarningABRCampbell41 min
Jun 3, 8:01 PM CDTSevere Thunderstorm WarningABRHyde44 min
Jun 3, 8:35 PM CDTSevere Thunderstorm WarningABRSully55 min
Jun 3, 9:10 PM CDTSevere Thunderstorm WarningABRPotter35 min
Jun 3, 10:00 PM CDTSevere Thunderstorm WarningABRHughes45 min
Jun 3, 10:17 PM CDTFlash Flood WarningABRHyde118 min
Jun 3, 10:59 PM CDTSevere Thunderstorm WarningABRLyman16 min
Jun 4, 12:13 AM CDTSevere Thunderstorm WarningABRHyde62 min
Jun 4, 1:04 AM CDTSevere Thunderstorm WarningABRHand19 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.